Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 23, 2014, 3:30 AM CST for 21 counties in Alabama. It took effect at Jan 23, 2014, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 3:30 AM CST (09:30 UTC)
- In effect from
- Jan 23, 2014, 12:00 PM CST
- Expired
- Jan 23, 2014, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 21 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Russell County, AL, Sumter County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 65 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592 WWUS84 KBMX 230930 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 AM CST THU JAN 23 2014 ...LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON AND FRIDAY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN HALF OF CENTRAL ALABAMA TODAY AND ALL OF CENTRAL ALABAMA FOR FRIDAY... ALZ030>050-231730- /O.NEW.KBMX.FW.W.0008.140123T1800Z-140123T2300Z/ /O.NEW.KBMX.FW.A.0004.140124T1700Z-140125T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 330 AM CST THU JAN 23 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE SOUTHERN HALF OF CENTRAL ALABAMA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...WILL BE FROM THE NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH TODAY...AND FROM THE WEST AROUND 5 MPH FOR FRIDAY. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT TODAY AND 15 PERCENT FRIDAY. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ011>015-017>029-231730- /O.NEW.KBMX.FW.A.0004.140124T1700Z-140125T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- 330 AM CST THU JAN 23 2014 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...WILL BE FROM THE WEST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 17 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
038 WWUS84 KBMX 230959 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 AM CST THU JAN 23 2014 ...LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON AND FRIDAY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN HALF OF CENTRAL ALABAMA TODAY AND ALL OF CENTRAL ALABAMA FOR FRIDAY... ALZ030>050-232300- /O.CON.KBMX.FW.W.0008.140123T1800Z-140123T2300Z/ /O.CON.KBMX.FW.A.0004.140124T1700Z-140125T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 359 AM CST THU JAN 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE SOUTHERN HALF OF CENTRAL ALABAMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 11 AM FRIDAY MORNING TO 6 PM FRIDAY EVENING FOR ALL OF CENTRAL ALABAMA... * WINDS...WILL BE FROM THE NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH TODAY...AND FROM THE WEST AROUND 5 MPH FOR FRIDAY. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT TODAY AND 15 PERCENT FRIDAY. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ011>015-017>029-232300- /O.CON.KBMX.FW.A.0004.140124T1700Z-140125T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- 359 AM CST THU JAN 23 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 11 AM FRIDAY MORNING THROUGH 6 PM FRIDAY EVENING FOR ALL OF CENTRAL ALABAMA... * WINDS...WILL BE FROM THE WEST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 17 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
298 WWUS84 KBMX 232004 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 204 PM CST THU JAN 23 2014 ...LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON AND FRIDAY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN HALF OF CENTRAL ALABAMA THIS AFTERNOON AND ALL OF CENTRAL ALABAMA ON FRIDAY... ALZ030>050-240000- /O.UPG.KBMX.FW.A.0004.140124T1700Z-140125T0000Z/ /O.NEW.KBMX.FW.W.0009.140124T1700Z-140125T0000Z/ /O.CON.KBMX.FW.W.0008.000000T0000Z-140123T2300Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 204 PM CST THU JAN 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR SOUTH CENTRAL ALABAMA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * WINDS...WILL BE FROM THE NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH TODAY. WEAKER WINDS ARE EXPECTED FRIDAY...WITH SUSTAINED NORTHEASTERLY WINDS UP TO 8 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT THIS AFTERNOON...AND AS LOW AS 15 PERCENT FRIDAY. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ011>015-017>029-240000- /O.UPG.KBMX.FW.A.0004.140124T1700Z-140125T0000Z/ /O.NEW.KBMX.FW.W.0009.140124T1700Z-140125T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- 204 PM CST THU JAN 23 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BE VARIABLE UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 17 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 22, 11:12 PM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Jan 22, 11:12 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1112 PM CST WED JAN 22 2014 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... TEMPERATURES ARE DROPPING QUICKLY TONIGHT WITH CLEAR SKIES AND LIGHT WINDS AT THE SURFACE. EXPECT OVERNIGHT LOWS WILL BE A COUPLE OF DEGREES WARMER TONIGHT THAN LAST NIGHT BUT STILL BITTERLY COLD WITH LOWS IN THE TEENS AND 20S. HIGH CLOUDS ARE INCREASING ACROSS THE AREA AND SHOULD SLOW THE RADIATIONAL COOLING SOME. WINDS SHOULD REMAIN LIGHT OVERNIGHT BUT WIND CHILL VALUES TOMORROW MORNING WILL BE IN THE TEENS ACROSS ALL OF CENTRAL ALABAMA. AT THE SURFACE...AN ARCTIC COLD FRONT IS LOCATED ACROSS ILLINOIS...MISSOURI AND KANSAS. THIS FRONT WILL ARRIVE ACROSS NORTHWESTERN PORTIONS OF THE STATE AROUND SUNRISE. EXPECT TEMPERATURES WILL REMAIN BELOW FREEZING ACROSS AREAS NORTH OF I-20 TOMORROW WITH TEMPERATURES IN THE SINGLE DIGITS EXPECTED BY FRIDAY MORNING. 05/MA && .AVIATION... 06Z TAF DISCUSSION. OVERALL A VFR TYPE OF FORECAST FOR THE NEXT 24 HOURS. ONLY IMPACTS EXPECTED WILL BE WIND SHIFT BEHIND A COLD FRONT BETWEEN 9Z FOR ANB AND 12Z SOUTH. WINDS WILL INCREASE TO 10 TO 12 KTS WITH GUSTS UP TO 20 KTS BY 18Z. WINDS CALM SOME AFTER 3Z...BUT WILL REMAIN ABOVE 7 KTS. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Jan 22, 5:00 PM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 PM CST WED JAN 22 2014 ALZ011>015-017>050-232300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 500 PM CST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DRY AIR WILL BE IN PLACE ON THURSDAY AND FRIDAY BEHIND ANOTHER STRONG COLD FRONT. THESE DRY CONDITIONS MAY LEAD TO A HIGH FIRE DANGER...ESPECIALLY ON FRIDAY. VERY COLD TEMPERATURES ARE LIKELY LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING. LOWS WILL DROP BELOW 15 DEGREES ACROSS A MAJORITY OF CENTRAL ALABAMA. ANOTHER SURGE OF COLD AIR WILL AFFECT THE AREA ON MONDAY NIGHT INTO TUESDAY MORNING. LOWS MAY DROP BELOW 15 DEGREES ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:25 AM CST | Hard Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 30 hr |
| Jan 23, 3:30 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
| Jan 23, 2:04 PM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 28 hr |
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.